Alert archive / Utah / Flash Flood Warnings in 2014
Flash Flood Warning 12, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 25, 2014, 4:05 PM MDT for Kane County, Washington County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2014, 4:05 PM MDT (22:05 UTC)
- Expired
- Jul 25, 2014, 7:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- None
Counties Kane County, UT, Washington County, UT
The radar
The Cedar City radar (KICX), 34 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.1 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4034 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
352
WGUS55 KSLC 252205
FFWSLC
UTC025-053-260100-
/O.NEW.KSLC.FF.W.0012.140725T2205Z-140726T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
405 PM MDT FRI JUL 25 2014
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL WASHINGTON COUNTY IN UTAH...
WEST CENTRAL KANE COUNTY IN UTAH...
* UNTIL 700 PM MDT
* AT 402 PM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN OVER THE SOUTHERN PORTION OF ZION NATIONAL PARK.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...NORTH
CREEK...LITTLE CREEK...AND THE NORTH FORK OF THE VIRGIN RIVER.
CURRENT RADAR ESTIMATES RAIN FALLING AT 0.5 TO 0.75 INCHES PER HOUR.
THESE RAINFALL RATES ARE ANTICIPATED TO CAUSE FLASH FLOODING ACROSS
THE SOUTHERN PORTION OF ZION NATIONAL PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3736 11279 3711 11293 3720 11320 3742 11307
$$
MT/CK2 follow-up statements
840 WGUS75 KSLC 252338 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 538 PM MDT FRI JUL 25 2014 UTC025-053-260100- /O.CON.KSLC.FF.W.0012.000000T0000Z-140726T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON UT-KANE UT- 538 PM MDT FRI JUL 25 2014 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM MDT FOR EAST CENTRAL WASHINGTON AND WEST CENTRAL KANE COUNTIES... AT 535 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS HAD PRODUCED HEAVY RAIN ACROSS THE SOUTHERN PORTION OF ZION NATIONAL PARK. THE STORMS HAVE WEAKENED...BUT FLOODING REMAINS POSSIBLE. OFFICIALS AT ZION NATIONAL PARK INDICATE THAT SLICKROCK DRAINAGES WITHIN THE PARK ARE FLOWING. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... NORTH CREEK...LITTLE CREEK...AND THE NORTH FORK OF THE VIRGIN RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. && LAT...LON 3736 11279 3711 11293 3720 11320 3742 11307 $$ MT
489 WGUS75 KSLC 260051 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 651 PM MDT FRI JUL 25 2014 UTC025-053-260100- /O.EXP.KSLC.FF.W.0012.000000T0000Z-140726T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON UT-KANE UT- 651 PM MDT FRI JUL 25 2014 ...THE FLASH FLOOD WARNING FOR EAST CENTRAL WASHINGTON AND WEST CENTRAL KANE COUNTIES WILL EXPIRE AT 700 PM MDT... THE HEAVY RAIN OVER SOUTHERN PORTIONS OF ZION NATIONAL PARK HAS DIMINISHED...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. LAT...LON 3736 11279 3711 11293 3720 11320 3742 11307 $$ MT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 3:46 PM MDT, 19 minutes earlier.
Area forecast discussion, Jul 25, 3:46 PM MDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
346 PM MDT FRI JUL 25 2014
.SYNOPSIS...A STALLED FRONT WILL REMAIN ACROSS CENTRAL UTAH
THROUGH FRIDAY MAINTAINING MOISTURE ACROSS THE SOUTH AND DRIER
AIR ACROSS THE NORTH. THIS MOISTURE WILL SLOWLY WORK ITS WAY
NORTHWARD DURING THE UPCOMING WEEKEND AND REMAIN IN PLACE INTO
EARLY NEXT WEEK.
&&
.DISCUSSION...AFTERNOON ANALYSIS INDICATES A NEARLY STATIONARY
FRONT DIVIDING THE STATE FROM ROUGHLY GANDY TO UTAH COUNTY TO THE
UINTA BASIN. SOUTH OF THIS BOUNDARY...SUFFICIENT MOISTURE REMAINS
TO ALLOW FOR THE DEVELOPMENT OF CONVECTION. STORM MOTIONS ARE
FAIRLY DECENT TODAY BUT TRAINING OF CELLS OR COLLISIONS OF OUTFLOW
BOUNDARIES/CELL MERGERS COULD HELP TO PRODUCE FLASH FLOODING IN
THE MORE FLOOD PRONE AREAS OF SOUTHERN UTAH INCLUDING NORMALLY DRY
WASHES...SLICK ROCK AREAS AND SMALL STREAMS IN STEEP TERRAIN.
NORTH OF THE BOUNDARY...DRY AND COOLER CONDITIONS REMAIN IN PLACE.
THIS BOUNDARY WILL FURTHER WEAKEN OVERNIGHT. THE DEEPEST MOISTURE
WILL REMAIN SOUTH OF THE WEAKENED BOUNDARY AGAIN SATURDAY. AN
UPPER LEVEL LOW DIVING SOUTH ACROSS THE UPPER MIDWEST WILL HELP TO
AMPLIFY THE RIDGE ACROSS THE WESTERN UNITED STATES. THIS WILL HELP
TO BRING DEEPER MOISTURE NORTHWARD SUNDAY AFTERNOON.
A DISTURBANCE MOVING NORTH ON THE WESTERN PERIPHERY OF THE RIDGE
WILL HELP TO INCREASE THE THREAT OF CONVECTION MONDAY AFTERNOON
INTO TUESDAY. HAVE INCREASED POPS TO COINCIDE WITH THIS INCREASE
IN LIFT ACROSS THE AREA MONDAY AFTERNOON INTO TUESDAY AFTERNOON.
EXPECT SUBSIDENCE IN THE WAKE OF THIS DISTURBANCE FOR MANY AREAS
WEDNESDAY.
FOR THE FORECAST BEYOND WEDNESDAY...SMALL DIFFERENCES BETWEEN
MODELS HAVE A FAIRLY LARGE IMPACT ON THE DEGREE OF MOISTURE IN THE
AREA...AND THUS CONFIDENCE IN THE FORECAST PAST WEDNESDAY IS
FAIRLY LOW AT THIS TIME GIVEN MODEL TO MODEL VARIANCE.
&&
.AVIATION...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE EVENING AT
THE SLC TERMINAL WITH SOME SCATTERED CLOUDS. NORTHWEST WINDS ARE
EXPECTED TO SHIFT TO THE SOUTHEAST BETWEEN 03Z AND 05Z.
&&
.FIRE WEATHER...A STATIONARY SURFACE BOUNDARY REMAINS DRAPED ACROSS
CENTRAL UTAH THIS AFTERNOON AND DELINEATES MORE STABLE AND DRY AIR
TO THE NORTH AND DEEPER MOISTURE TO THE SOUTH. WESTERN VALLEYS HAVE
BEEN HITTING RED FLAG CRITERIA THIS AFTERNOON DUE TO BONE DRY
SURFACE CONDITIONS AND GUSTY SOUTHERLY WINDS AND A RED FLAG WARNING
REMAINS IN EFFECT THROUGH THIS EVENING.
HAVE NOTED SCATTERED SHOWER AND THUNDERSTORM DEVELOPED TODAY WITH
FOCUS ACROSS CENTRAL AND EASTERN UTAH...MORE ISOLATED ACROSS
CENTRAL UTAH WHERE A FEW DRY THUNDERSTORMS ARE POSSIBLE INTO THIS
EVENING. DECIDED TO ISSUE A FIRE WEATHER WATCH FOR ZONE 492 IN
WEST CENTRAL UTAH FOR TOMORROW AFTERNOON/EVE AS AREAL COVERAGE OF
MOSTLY DRY THUNDERSTORMS IS EXPECTED TO INCREASE SLIGHTLY. THIS
THREAT COULD CONTINUE ACROSS ZONE 492 AND POSSIBLY PORTIONS OF 478
ON SUNDAY BUT SURFACE MOISTURE SHOULD ALLOW STORMS TO TREND MORE
WET BY THAT TIME. WILL CONTINUE TO MONITOR THIS THREAT CLOSELY.
AN UPPER LEVEL FEATURE WILL TRACK ACROSS WESTERN UTAH MONDAY
SPREADING DEEP MOISTURE TO ALL AREAS...AND ALLOWING FOR A GREATER
WETTING RAIN POTENTIAL WITH STORM ACTIVITY AT THAT TIME.
WINDS AFTER TODAY WILL TREND LIGHTER AS FLOW ALOFT DECREASES LATER
TOMORROW INTO EARLY NEXT WEEK. OUTSIDE OF LOCALIZED AREAS LIGHT
DIURNALLY DRIVEN SLOPE FLOWS LOOK TO BE THE NORM.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR UTZ492-495.
FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR UTZ492.
WY...NONE.
&&
KRUSE/MERRILL/TRAPHAGAN
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Jul 25, 5:46 AM MDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 546 AM MDT FRI JUL 25 2014 UTZ001>016-019>021-517-518-WYZ021-261200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 546 AM MDT FRI JUL 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT GUSTY SOUTH WINDS COMBINED WITH LOW HUMIDITY WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY EVENING ACROSS WEST CENTRAL AND SOUTHWEST UTAH. MONSOON MOISTURE ACROSS PORTIONS OF SOUTHERN AND CENTRAL UTAH WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON...MAINLY ALONG AND EAST OF I-15. DANGEROUS LIGHTNING...STRONG GUSTY WINDS...AND BRIEF HEAVY RAIN CAN BE EXPECTED WITH ANY STORMS WHICH DEVELOP. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MOISTURE WILL SLOWLY SPREAD NORTHWARD SATURDAY INTO SUNDAY ACROSS THE REMAINDER OF THE OUTLOOK AREA...BRINGING AN INCREASED THREAT FOR SHOWERS AND THUNDERSTORMS AREAWIDE INTO EARLY NEXT WEEK...WITH AN INCREASING RISK OF HEAVY RAINFALL AND LOCAL FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 1:47 AM MDT | Red Flag Warning | SLC | Beaver, Iron, Juab, Millard, Sanpete, Washington | 19 hr |
| Jul 25, 2:58 PM MDT | Fire Weather Watch | SLC | Juab, Millard, Sanpete | 18 hr |
Nearby
Flash Flood Warnings in Utah, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.